Embarassing Question

Discussion in 'Fibromyalgia Main Forum' started by ksp56, Aug 5, 2003.

  1. ksp56

    ksp56 Member

    This is not a 'delicate' subject, but I one I really need to ask!

    I have been taking 750 mgs of Valerian and 750 of Magnesium at night to help me sleep. It has made all the difference in the world. They work much better than any Rx they have given me to help sleep.

    However........ The last two nights I have woken up with severe diarreha. Actually, I woke up afterwards. This is mortifying to me. Could I be on to high of a dosage? Do you think it could be one of these supplements? I had been on it for a week with no problem, until now. It is the only change I have made.

    I wonder if I have the flu because of being achy, but with this DD who knows? I have had some problems today, but nothing like the past two nights. We came home from vacation two days ago, and I am tired. I don't know if this could be a factor also.

    I have looked up both and found they may cause diarreha, but would so appreciate your input!

    Hope ya'll haven't eaten recently! LOL

    It's comforting to know that no matter what the issue, I can come here with my questions.....

    Many gentle hugs,

    Kim

  2. RedB

    RedB New Member

    but for sure it would go right through ME like that! LOL

    If you've been taking it for awhile, though, it might be something you ate on vacation that is reacting on you.

    I hope you figure it out soon. Good luck.

    Kathy
  3. Aeryn

    Aeryn New Member

    Yup, Mag "increases bowel motility." I can't take it all. It really works, though, hope you can take it again.

    Or hopefully you just ate something buggy and you can keep up with the mag. In my experience (in places where buggy food is present), if you can poop it out over 3 days your body takes care of it for you. If it lasts longer than that, go to the doctor. Stop the mag in the meantime to let your body recover.

    IT IS CRUCIAL THAT YOU TAKE IN LOTS OF WATER TO REPLACE LOST FLUIDS no matter what. If you are basically putting out water, then you might consider using packets of electrolyte solution you can get at drug stores OTC. Gatorade has too much sugar is not suggested by doctors for this use. You can make your own with 1 teaspoon each of baking soda, salt, and sugar in 2 quarts of water.

    When I get this way I eat plain white rice with chopped carrots cooked in it (easy on the tum) and soy sauce (has all the electrolyte goodies in it) over it.

    Good luck!
  4. ksp56

    ksp56 Member

    Thanks for taking the time to reply! I am really going to back down the mag........ I'm hoping it's the culprit and that I can use it, at lower doses! I am drinking alot of water and it may be something from vacation! For the time being I guess I'll just buy myself some 'pullups'! LOL

    Hugs,

    Kim
  5. CarolK

    CarolK New Member

    Kim -- Most definately it is from the magnesium!! Check your lable to see if it says magnesium OXIDE! There are other forms of magnesium that you can take that do not have the laxitive affect. Go to your health food store and tell them you want a magnesium supplement that is not made from oxide!! I've had the same problem and a doctor friend said that the oxide was the one that upset the bowel! At least you were at home when the "big bang" hit you.... I was in an adult education class... I kept running to the bathroom!! Finally I just left the class... I learned my lesson with magnesium oxide!! Why do you think there is a laxitive product called "Milk Of Magnesia"!! It's magnesium oxide!! Hope this helps.... CarolK
  6. elaine_p

    elaine_p New Member

    it's the most easily absorbable form of magnesium. What I was taking is 400mg. You might be able to just reduce the magnesium you're taking, though.
  7. ssMarilyn

    ssMarilyn New Member

    Looks like you need to cut back on the Magnesium dose. Go to 500 a day, in two doses, 250 at lunch and 250 after supper. Too much mag can cause your diahrrea. What a Way to wake up!

    Marilyn :)